Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 10, 2019, 2:13 PM MST for Mohave County, Arizona. It took effect at Jul 11, 2019, 11:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 2:13 PM MST (21:13 UTC)
- In effect from
- Jul 11, 2019, 11:00 AM MST
- Expired
- Jul 11, 2019, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4234 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS85 KVEF 102113 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 213 PM PDT Wed Jul 10 2019 .Dry thunderstorms are possible across the Arizona Strip Thursday, which may result in new fire starts and rapid wildfire spread given dry fuels and low humidity. AZZ102-111200- /O.UPG.KVEF.FW.A.0002.190711T1800Z-190712T0600Z/ /O.NEW.KVEF.FW.W.0003.190711T1800Z-190712T0600Z/ Northwest Deserts/Northwest Plateau- 213 PM MST Wed Jul 10 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 102. Particularly the northern half. * TIMING...Late Thursday morning through Thursday evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona Thursday. In addition to the lack of rainfall, dry fuels and low humidity values will result in dangerous fire weather. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
4 follow-up statements
313 WWUS85 KVEF 110929 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 229 AM PDT Thu Jul 11 2019 .Dry thunderstorms are possible across the Arizona Strip today, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-111830- /O.CON.KVEF.FW.W.0003.190711T1800Z-190712T0600Z/ Northwest Deserts/Northwest Plateau- 229 AM MST Thu Jul 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. Particularly the northern half. * TIMING...Late this morning through this evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona today. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
610 WWUS85 KVEF 111826 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1126 AM PDT Thu Jul 11 2019 .Dry thunderstorms are possible across the Arizona Strip today, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-120000- /O.CON.KVEF.FW.W.0003.000000T0000Z-190712T0600Z/ Northwest Deserts/Northwest Plateau- 1126 AM MST Thu Jul 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. Particularly the northern half. * TIMING...Isolated thunderstorms are expected to develop this afternoon and continue into this evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona today. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
377 WWUS85 KVEF 112155 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 255 PM PDT Thu Jul 11 2019 .Dry thunderstorms are possible across the Arizona Strip for the remainder of today and again Friday, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-120600- /O.NEW.KVEF.FW.W.0004.190712T1800Z-190713T0400Z/ /O.CON.KVEF.FW.W.0003.000000T0000Z-190712T0600Z/ Northwest Deserts/Northwest Plateau- 255 PM MST Thu Jul 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM MST Friday. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Isolated thunderstorms expected to continue into this evening and decrease overnight. Thunderstorms are again expected to develop Friday afternoon and continue into the evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona the remainder of today and Friday. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
711 WWUS85 KVEF 120546 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1046 PM PDT Thu Jul 11 2019 .Dry thunderstorms are possible across the Arizona Strip again Friday, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-121315- /O.EXP.KVEF.FW.W.0003.000000T0000Z-190712T0600Z/ /O.CON.KVEF.FW.W.0004.190712T1800Z-190713T0400Z/ Northwest Deserts/Northwest Plateau- 1046 PM MST Thu Jul 11 2019 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102.. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Thunderstorms are expected to return Friday afternoon and continue into the evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona the remainder of today and Friday. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 9:36 AM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 10, 9:36 AM MST, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 936 AM PDT Wed Jul 10 2019 .SYNOPSIS...The weather pattern will become more summerlike this week as a ridge of high pressure builds over the Four Corners region. This will result in hotter temperatures and thunderstorm chances mainly in northwest Arizona. && .UPDATE...Fairly quiet day across the region today as high pressure remains centered over CO/NM. This will help to pull up some mainly mid level moisture into eastern Clark, southeast CA, and Mohave County this afternoon. This is expected to lead to some afternoon cumulus over mainly the higher terrain of the aforementioned areas. Although there could be a few isolated thunderstorms over central AZ, the instability is fairly weak over Mohave Co and we are not expecting any thunderstorms to develop. Additional moisture and slightly more unstable conditions expected Thursday which could lead to an increase in thunderstorm chances for Mohave County. However, with the atmosphere rather dry below 700mb we are not looking for any significant rainfall. However, dry lightning is still a concern. Will make a decision this afternoon about upgrading the Fire Weather Watch. No changes to the morning grids. && PREV DISCUSSION 209 AM PDT Wed Jul 10 2019 .DISCUSSION...The advertised pattern change is underway. High temperatures at most stations rose about 3-5 degrees from Monday to Tuesday, and the warming trend will continue today and tomorrow. Heat Risk numbers peak on Saturday, with fairly widespread 2s but very spotty coverage of 3s and 4s, suggesting no Excessive Heat headlines needed. The biggest question remains the incoming moisture and how it will affect sensible weather. The precipitable water at Roll, AZ (east of Yuma) jumped from half an inch 24 hours ago to three quarters of an inch early this morning, and by tomorrow morning these values should have advected up the Colorado River Valley to Lake Mead, followed quickly by one inch values tomorrow afternoon. Model cross sections continue to show this moisture concentrated above 700 mb, with a deep, dry subcloud layer favoring little or no rainfall. This factor also favors dry thunderstorms, which would support the Fire Weather Watch, but model instability forecasts still show lifted indices hovering around zero tomorrow afternoon, which suggests spotty thunderstorms at best and a low probability of reaching the 15 percent areal coverage of dry lightning needed for a Red Flag Warning. With conflicting factors, will leave the Watch in place and let the day crew take one more look. && .FIRE WEATHER...Increasing mid level moisture will move in Thursday, which may generate some high based dry thunderstorms across Northwest Arizona. Decreased storm coverage is expected Friday, but isolated to scattered storms may return over the weekend. Temperatures through the forecast period will trend above normal. A Fire Weather Watch is in effect for the Arizona Strip region Thursday afternoon and evening. && .AVIATION...For McCarran...Clear conditions with little change in wind patterns and speeds can can be expected today and tonight. Light winds this morning will become east late morning into the early afternoon then southeast late afternoon with occasional gusts to 15 knots. For the rest of southern Nevada, northwest Arizona and southeast California...A building area of high pressure over the southwest states will provide mostly clear conditions through tonight. Winds will generally be from the south 10-15 knots in the afternoon and early evening hours except gusts around 25 knots in the Owens Valley. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Gorelow DISCUSSION/FIRE WEATHER...Morgan AVIATION...Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.